MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 8690024
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.X-ray review: post-op x-rays shows thoracic lumbar sacral posterior spinal instrumentation.Interbody graft are present at l5-s1, l4-5, l3-4.The patient body "condition" is quite obese.On the immediate post-op x-ray hardware placement appears appropriate.On the delayed x-ray there is a bilateral rod fracture, with the rod completely displaced from the screw heads on one side.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with degenerative scoliosis with multilevel stenosis, degenerative disc disease (ddd) and underwent multilevel laminectomy fusion surgery at t11- ileum levels.Post-operatively, the rod broke.As a result, a revision surgery was performed to remove the alleged rod.No patient complications were reported post surgery.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8255703
Report Number1030489-2019-00068
Device Sequence Number1923608
Product Code KWP
UDI-Device Identifier00613994161598
UDI-Public00613994161598
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K043488
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8690024
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2018
Initial Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR